| Model Number |
G43778 |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/07/2022
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Pma#: (b)(4).Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
Event or Problem Description
As reported to customer relations via phone conversation "once the stent was advanced to the lesion, the physician realized that it appeared as though the sheath was detached from the handle (the blue portion of the sheath).Therefore, the physician was worried about placing the stent.The physician decided he was going to remove the stent and the sheath - due to detachment.However, in doing so, the physician pulled the blue portion of the sheath; thereby deploying the stent.The stent deployed and the physician was rather pleased with placement." the user used this device for the treatment of a lesion on the sfa.This is considered off label use.Did any unintended section of the device remain inside the patient¿s body? no.If yes, please describe.N/a.Was the patient hospitalized or was there prolonged hospitalization due to this occurrence? no.Did the patient require any additional procedures due to this occurrence? no.If yes, please describe.N/a.Did the product cause or contribute to the need for additional procedures? no.If yes, please specify additional procedures and provide details.N/a.Has the complainant reported any adverse effects on the patient due to this occurrence? no.Has the complainant reported that the product caused or contributed to the adverse effects? no.Please specify adverse effects and provide details.N/a.3.32 are images of the device or procedure available? no.3.33 at what stage of the procedure did the complaint occur? unpacking or preparation of the device, insertion, stent placement, removing the introducer.During stent placement.3.34 details of access sheath used (name, fr size, length)? 5x45 ansel.3.35 what was the target location for the stent? right sfa.3.36 was the product inspected for kinks or damage before use? yes.3.37 was the device used percutaneously? yes.3.38 was the device flushed through both flushing port before the procedure, as per ifu? yes.3.39 was pre-dilation performed ahead of placement of the stent? yes.3.40 was post-dilation performed after the placement of the stent? yes.3.41 details of the wire guide used (name, diameter, hyrdophyllic)? hydro st 300cm length.3.42 did the patient exhibit difficult or altered anatomy (if altered please specify how it is altered)? no.3.43 was resistance encountered when advancing the wire guide to the target location? no.3.44 was resistance encountered when advancing the delivery system to the target location? no.3.45 how did the physician deal with this resistance? n/a.3.46 was the approach ipsilateral or contralateral? contralateral.If contralateral, was the bifurcation angle steep? no.3.47 did the tip of the delivery system cross the target location? yes.3.48 was the delivery system tracked around a tight angle in the patient anatomy? no.3.49 was the delivery system damaged/kinked/twisted during deployment? no.3.50 was the handle pulled towards the hub during deployment? no.3.51 was the delivery system pushed during deployment? no.3.52 was the stent deployed smoothly / without resistance? yes.If no, please detail any difficulty experienced during deployment: n/a.3.53 what artery was the stent placed in? right sfa.3.54 was the stent fully deployed from the delivery system prior to removal of the delivery system? yes.3.55 did the patient have any pre-existing conditions? aksu.If yes, please specify: n/a.3.56 did the patient require any additional procedures as a result of this event? no.3.57 what intervention (if any) was required? none.3.58 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a.3.59 were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G.Kink)? no.Please specify if yes n/a.
Event or Problem Description
Supplemental report is being submitted due to the completion of the the lab evaluation on 18-nov-2022.
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
Additional Manufacturer Narrative
Pma/510(k) # p050017/s002 and s003.Device evaluation: the ziv5-18-125-7-80 device of lot number c1929677 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 18th november 2022.Refer to the returned product-notes field for lab evaluation notes.On evaluation of the device the following was noted: visual inspection red safety lock is not returned.Stent is not returned.Separation of the outer sheath from the connector cap (handle).Functional inspection: device cannot be deployed because of outer sheath separation at the handle.Outer cannula manually connected to handle and the device was able to be deployed with no issue.0.018 inch wire guide cannot be passed through the device.Wire guide only passes to 5cm from distal tip of the device.Device cannot be flushed.Document review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity a review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.An nc code was noted on the work order but this would have not contributed to the sheath separating from the handle.The review of relevant manufacturing records confirms the failure mode has previously occurred for this work order but no action is required as in both cases the devices were used off label.There is evidence to suggest that the customer did not follow the instructions for use.It should be noted that the instructions for use (ifu0043) states the following: ¿intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries¿.From the additional information obtained, it is known that the target location for this procedure was the sfa and these devices are not intended for use here as instructed by the ifu.Image review: an image was not returned for evaluation.Root cause review: a definitive root cause of off label use was established.The user has not complied with the requirements of the ifu with respect to the intended use of the device.The intended area for use is the iliac arteries yet the users intended target location for this device was the sfa.It should be noted that, as the device was used outside of their validated state and/or against the instructions provided in the ifu, it is not possible to predict how the devices will perform or function.Summary: complaint is confirmed as the failure was verified in the laboratory.As per d00213689, rev006, section 5.3 table 1 - off label use complaints are considered to be unforeseen misuse.It is unknown how the device will function outside of its intended use.The user used this device outside of its intended and validated area of use.As reported to customer relations via phone conversation which was added to the patient event notes ¿ description of event ¿ the stent deployed and the physician was rather pleased with placement.Trending will monitor if any future investigation is required.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 08-feb-23.